Alert archive / North Dakota / High Wind Warnings in 2008
High Wind Warning 5, NWS Bismarck, ND
NWS Bismarck, ND issued this high wind warning at Aug 22, 2008, 12:27 PM MDT for Adams County, Bowman County, North Dakota. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 22, 2008, 12:27 PM MDT (18:27 UTC)
- Expired
- Aug 22, 2008, 5:44 PM MDT
- In force
- 5 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Bowman County, ND
The radar
The Bismarck radar (KBIS), 189 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 6.5 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 58 kt
- 0-1 km storm-relative helicity
- -133 m²/s²
- 0-3 km storm-relative helicity
- 380 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
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
2 follow-up statements
000 WWUS73 KBIS 222103 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 403 PM CDT FRI AUG 22 2008 ...STRONG WEST TO NORTHWEST WINDS CAN BE EXPECTED THIS AFTERNOON... .STRONG WEST TO NORTHWEST WINDS BEHIND A COLD FRONT THIS AFTERNOON WILL CONTINUE THROUGH EARLY EVENING. SUSTAINED WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO NEAR 50 MPH CAN BE EXPECTED THROUGH EARLY EVENING OVER MOST OF CENTRAL AND WESTERN NORTH DAKOTA. THE STRONGEST WINDS WILL BE FELT OVER EXTREME SOUTHWEST NORTH DAKOTA...IN BOWMAN AND ADAMS COUNTIES...WHERE SUSTAINED WINDS WILL BE AROUND 40 MPH WITH GUSTS TO 55 MPH. MOTORISTS...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES... SHOULD USE CAUTION. NDZ043-044-230000- /O.CON.KBIS.HW.W.0005.000000T0000Z-080823T0000Z/ BOWMAN-ADAMS- INCLUDING THE CITIES OF...BOWMAN...HETTINGER 303 PM MDT FRI AUG 22 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. WEST TO NORTHWEST WINDS OF 40 MPH WITH GUSTS TO 55 MPH WILL CONTINUE THROUGH EARLY EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NDZ001>005-009>013-017>023-025-031>037-040>042-045>048-050-051- 230000- /O.CON.KBIS.WI.Y.0026.000000T0000Z-080823T0000Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...FORT YATES...LINTON...NAPOLEON...EDGELEY... ASHLEY...OAKES 403 PM CDT FRI AUG 22 2008 /303 PM MDT FRI AUG 22 2008/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING. SUSTAINED WINDS OF 25 TO 35 MPH WITH 45 MPH GUSTS HAVE BEEN OBSERVED ACROSS WESTERN AND CENTRAL NORTH DAKOTA AND ARE EXPECTED TO CONTINUE THROUGH EARLY EVENING BEFORE SLOWLY DISSIPATING. A WIND ADVISORY MEANS THAT STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SCHECK
000 WWUS73 KBIS 222344 NPWBIS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 644 PM CDT FRI AUG 22 2008 ...STRONG WINDS WILL PERSIST UNTIL SUNSET... .STRONG NORTHWEST WINDS GUSTING OVER 40 MPH WILL PERSIST UNTIL SUNSET AND THEN WILL DIMINISH RAPIDLY. WINDS HAVE GUSTED AS HIGH AS 55 MPH IN BISMARCK LATE THIS AFTERNOON. MOTORISTS... ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES... SHOULD USE CAUTION. NDZ043-044-230200- /O.CAN.KBIS.HW.W.0005.000000T0000Z-080823T0000Z/ /O.EXB.KBIS.WI.Y.0026.000000T0000Z-080823T0200Z/ BOWMAN-ADAMS- INCLUDING THE CITIES OF...BOWMAN...HETTINGER 544 PM MDT FRI AUG 22 2008 ...WIND ADVISORY IN EFFECT UNTIL 8 PM MDT THIS EVENING... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM MDT THIS EVENING. THE HIGH WIND WARNING HAS BEEN CANCELLED. ALTHOUGH WINDS ARE DECREASING THEY WILL REMAIN AT OR NEAR ADVISORY STRENGTH UNTIL SUNSET. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ NDZ001>005-009>013-017>023-025-031>037-040>042-045>048-050-051- 230200- /O.EXT.KBIS.WI.Y.0026.000000T0000Z-080823T0200Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-SIOUX-EMMONS-LOGAN-LA MOURE- MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...FORT YATES...LINTON...NAPOLEON...EDGELEY... ASHLEY...OAKES 644 PM CDT FRI AUG 22 2008 /544 PM MDT FRI AUG 22 2008/ ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING. SUSTAINED WINDS OF 25 TO 35 MPH WITH 45 MPH GUSTS HAVE BEEN OBSERVED ACROSS WESTERN AND CENTRAL NORTH DAKOTA AND ARE EXPECTED TO CONTINUE THROUGH EARLY EVENING BEFORE SLOWLY DISSIPATING. A WIND ADVISORY MEANS THAT STRONG WINDS WILL MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ RSL
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this high wind warning went out at Aug 22, 9:55 AM MDT, 2 hours 32 minutes earlier.
Area forecast discussion, Aug 22, 9:55 AM MDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 1055 AM CDT FRI AUG 22 2008 .UPDATE... TEMPERATURES ARE ALREADY 10F LESS THAN FORECAST OVER SOUTH CENTRAL NORTH DAKOTA. SO...LOWERED FORECAST HIGHS FOR TODAY. ALSO HAD TO ADJUST DEWPOINTS TO BETTER REFLECT ONGOING SITUATION. USED 12 UTC NAM FOR THAT. WINDS APPEAR TO BE ON TRACK. CONCERNING PRECIPITATION...THE SCATTERED CONVECTION ALONG THE COLD FRONT HAS PUSHED INTO EASTERN NORTH DAKOTA...LEAVING ONLY ELEVATED CONVECTION OVER WESTERN AND CENTRAL NORTH DAKOTA. EXPECT THAT INSTABILITY WILL BE INSUFFICIENT FOR MORE THAN RANDOM THUNDERSTORM DEVELOPMENT...WITH THE BEST CHANCES ALONG THE NORTHERN BORDER. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A BROAD AREA OF COMMA HEAD PRECIPITATION ASSOCIATED WITH THE MIDDLE LEVEL LOW OVER NORTHEASTERN MONTANA. THIS ACTIVITY SHOULD MOVE INTO WESTERN NORTH DAKOTA THIS AFTERNOON AND PROGRESS INTO THE DEVILS LAKE AREA LATER THIS EVENING. EXPECT THAT PRECIPITATION COVERAGE WILL DECREASE WITH TIME AS THE CYCLONIC BRANCH OF THE WARM CONVEYOR BELT WEAKENS AND BECOMES CUT OFF FROM THE WARM SECTOR. && .PREV DISCUSSION... /ISSUED 431 AM CDT FRI AUG 22 2008/ SHORT TERM...TODAY THROUGH SUNDAY NIGHT AS THE MODELS HAVE ADVERTISED OVER THE PAST FEW DAYS...THE UPPER LEVEL TROUGH IS NOW MOVING ACROSS SOUTHERN CANADA AND IS NOW CENTERED IN SOUTHWESTERN SASKATCHEWAN. THE TROUGH SHOULD MOVE EAST ACROSS SASKATCHEWAN AND MANITOBA TODAY AND EARLY TONIGHT. THE ASSOCIATED SURFACE LOW IS NOW IN THE CENTRAL DAKOTAS AND IT WILL MOVE EAST AHEAD OF THE TROUGH SHIFTING THE POTENTIAL FOR SEVERE THUNDERSTORMS EAST AS IT DOES. STILL COULD SEE SOME SHOWERS OR THUNDERSTORMS ALONG THE BORDER NEAR THE CENTER OF THE UPPER LEVEL TROUGH...SO WILL KEEP A SLIGHT CHANCE OF PRECIP ALONG THE NORTHERN COUNTIES THROUGH THE AFTERNOON. TEMPERATURES WILL BE COOLER TODAY...ESPECIALLY ALONG THE CANADIAN BORDER TODAY. IN ADDITION...STRONG LOW TO MID LEVEL WINDS WILL COMBINE WITH STRONG SURFACE PRESSURE RISES TO GENERATE STRONG WINDS ACROSS THE FORECAST AREA. 20 TO 35 MPH WINDS WITH GUSTS TO 45 MPH LIKELY BY NOON ACROSS THE FORECAST AREA. CONSIDERED A RED FLAG WARNING IN THE SOUTHWEST WHERE GRASSLANDS ARE VERY DRY BUT IT APPEARS THE RH SHOULD NOT DROP BELOW 30 PERCENT SO WILL NOT ISSUE AT THIS TIME. RIDGING ALOFT TONIGHT WILL HOLD THE HIGH PRESSURE SYSTEM OVER THE AREA THROUGH THE WEEKEND. SHOULD SEE TEMPS DROP INTO THE LOWER 40S IN THE SOUTHWEST SATURDAY MORNING...BUT AS THE UPPER LEVEL RIDGE MOVES INTO THE PLAINS A SLOW WARMING TREND CAN BE EXPECTED. LONG TERM...MONDAY THROUGH THURSDAY NIGHT THE NEXT UPPER LEVEL TROUGH WILL DRIVE A SURFACE LOW ACROSS THE PLAINS STARTING TUESDAY SO WILL LOOK FOR A CHANCE OF THUNDERSTORMS TUESDAY AND WEDNESDAY...ENDING DURING THE DAY ON THURSDAY. AS HAS HAPPENED OVER THE PAST FEW EVENTS...WILL LOOK FOR WARM TEMPERATURES MONDAY AND TUESDAY...THEN A COOLING TREND WEDNESDAY AND THURSDAY AS THE TROUGH MOVES THROUGH THE PLAINS. AVIATION...SCATTERED THUNDERSTORMS THIS MORNING...FOLLOWED BY STRONG SURFACE WINDS IN THE LATE MORNING AND AFTERNOON. CONDITIONS WILL IMPROVE IN THE EARLY EVENING WITH VFR CONDITIONS EXPECTED TONIGHT. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR NDZ001>005-009>013-017>023-025-031>037-040>048-050-051. && TSW/SCHECK
Hazardous weather outlook, Aug 22, 3:14 AM MDT, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 414 AM CDT FRI AUG 22 2008 NDZ005-012-013-021>023-025-230915- ROLETTE-MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER- 414 AM CDT FRI AUG 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS CAN BE EXPECTED THIS MORNING...SOME COULD BE SEVERE WITH LARGE HAIL...STRONG WINDS...AND HEAVY RAIN. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON. IN ADDITION...THERE IS A WIND ADVISORY IN EFFECT FOR THIS MORNING THROUGH EARLY EVENING DUE TO STRONG WEST TO NORTHWEST WINDS 20 TO 35 MPH WITH A FEW GUSTS TO 45 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ020-033>037-040>048-050-051-230915- OLIVER-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER- GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 414 AM CDT FRI AUG 22 2008 /314 AM MDT FRI AUG 22 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS THIS MORNING. IN ADDITION THERE IS A WIND ADVISORY IN EFFECT THIS MORNING THROUGH EARLY EVENING FOR WEST TO NORTHWEST WINDS 20 TO 35 MPH WITH OCCASIONAL GUSTS TO 45 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001>004-009>011-017>019-031-032-230915- DIVIDE-BURKE-RENVILLE-BOTTINEAU-WILLIAMS-MOUNTRAIL-WARD-MCKENZIE- DUNN-MERCER-GOLDEN VALLEY-BILLINGS- 414 AM CDT FRI AUG 22 2008 /314 AM MDT FRI AUG 22 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED THIS MORNING...WITH A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON. IN ADDITION THERE IS A WIND ADVISORY IN EFFECT FOR THIS MORNING THROUGH EARLY EVENING FOR WEST TO NORTHWEST WINDS 20 TO 35 MPH WITH OCCASIONAL GUSTS TO 45 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS TUESDAY THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Aug 22, 8:29 AM MDT, 3 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BISMARCK ND
929 AM CDT FRI AUG 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL ROLETTE 48.66N 99.84W
08/21/2008 M0.88 INCH ROLETTE ND BROADCAST MEDIA
30 MINUTES OF NICKEL HAIL.
0829 PM HAIL ANAMOOSE 47.88N 100.24W
08/21/2008 M0.88 INCH MCHENRY ND BROADCAST MEDIA
0850 PM HAIL 3 W SOUTH FAIRFIELD 47.12N 103.26W
08/21/2008 M0.88 INCH BILLINGS ND PUBLIC
ESTIMATED 55 TO 60 MPH WINDS
0904 PM TSTM WND GST 6 N DICKINSON 46.97N 102.79W
08/21/2008 E60.00 MPH STARK ND AMATEUR RADIO
0904 PM TSTM WND GST 6 N DICKINSON 46.97N 102.79W
08/21/2008 E60.00 MPH STARK ND AMATEUR RADIO
60 MPH WINDS.
0904 PM TSTM WND GST 6 N DICKINSON 46.97N 102.79W
08/21/2008 E60.00 MPH STARK ND AMATEUR RADIO
0905 PM HAIL 5 N DICKINSON 46.95N 102.79W
08/21/2008 M1.25 INCH STARK ND AMATEUR RADIO
0924 PM TSTM WND GST 7 NW TAYLOR 46.97N 102.53W
08/21/2008 M58.00 MPH STARK ND TRAINED SPOTTER
1020 PM HAIL MEDORA 46.91N 103.52W
08/21/2008 M0.75 INCH BILLINGS ND LAW ENFORCEMENT
1027 PM FLASH FLOOD HARVEY 47.77N 99.94W
08/21/2008 WELLS ND LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS STREET FLOODING IN THE CITY OF
HARVEY ALONG WITH UNDERPASSES BLOCKED.
1030 PM HAIL CENTER 47.12N 101.30W
08/21/2008 M0.88 INCH OLIVER ND LAW ENFORCEMENT
1055 PM HAIL 5 N WASHBURN 47.36N 101.03W
08/21/2008 E0.88 INCH MCLEAN ND PUBLIC
SOME NICKEL SIZE HAIL ACCOMPANIED BY VERY HEAVY RAIN.
0140 AM HAIL RICHARDTON 46.88N 102.32W
08/22/2008 E0.75 INCH STARK ND LAW ENFORCEMENT
0400 AM HEAVY RAIN HARVEY 47.77N 99.94W
08/22/2008 M5.10 INCH WELLS ND BROADCAST MEDIA
5.10 INCHES OF RAIN FELL AT THE RADIO STATION IN HARVEY
FROM APPROXIMATELY 9 PM CDT AUGUST 21 TO 4 AM AUGUST 22.
&&
JVININGLocal storm report, Aug 22, 12:14 PM MDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
114 PM CDT FRI AUG 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1016 PM FLASH FLOOD ROLETTE 48.66N 99.84W
08/21/2008 ROLETTE ND TRAINED SPOTTER
3 TO 4 INCHES OF RAINFALL REPORTED THROUGHOUT THE CITY OF
ROLETTE OVER A ONE TO TWO HOUR PERIOD. WATER REPORTED
OVER ROADS DUE TO HEAVY RAINFALL. WATER SLOWLY RECEDED
SHORTLY AFTER 1 AM.
&&
KBIRKThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 6:33 PM MDT | Tornado Warning | BIS | McHenry, Pierce | 27 min |
| Aug 21, 6:57 PM MDT | Severe Thunderstorm Warning | BIS | McHenry, McLean, Pierce, Sheridan | 63 min |
| Aug 21, 7:09 PM MDT | Severe Thunderstorm Warning | BIS | McLean, Mountrail, Ward | 66 min |
| Aug 21, 7:09 PM MDT | Severe Thunderstorm Warning | BIS | Rolette | 66 min |
| Aug 21, 7:20 PM MDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley, Stark | 40 min |
| Aug 21, 7:49 PM MDT | Severe Thunderstorm Warning | BIS | Pierce, Sheridan, Wells | 35 min |
| Aug 21, 7:59 PM MDT | Severe Thunderstorm Warning | BIS | Sheridan | 61 min |
| Aug 21, 8:01 PM MDT | Severe Thunderstorm Warning | BIS | Billings, Dunn, Stark | 44 min |
| Aug 21, 8:05 PM MDT | Areal Flood Advisory | BIS | Rolette | 6 hr |
| Aug 21, 8:36 PM MDT | Severe Thunderstorm Warning | BIS | Dunn, Mercer, Morton, Stark | 54 min |
| Aug 21, 8:46 PM MDT | Flash Flood Warning | BIS | Rolette | 4 hr |
| Aug 21, 8:46 PM MDT | Severe Thunderstorm Warning | BIS | Billings, Golden Valley | 44 min |
| Aug 21, 8:52 PM MDT | Flash Flood Warning | BIS | Pierce, Sheridan, Wells | 23 min |
| Aug 21, 8:58 PM MDT | Severe Thunderstorm Warning | BIS | Mercer, Morton, Oliver | 48 min |
| Aug 21, 9:16 PM MDT | Flash Flood Warning | BIS | Wells | 29 min |
| Aug 21, 9:27 PM MDT | Flash Flood Warning | BIS | Sheridan, Wells | 4 hr |
| Aug 21, 9:36 PM MDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean, Morton, Oliver | 54 min |
| Aug 21, 10:03 PM MDT | Severe Thunderstorm Warning | BIS | Dunn, Stark | 42 min |
| Aug 21, 10:16 PM MDT | Severe Thunderstorm Warning | BIS | Sheridan | 30 min |
| Aug 22, 12:40 AM MDT | Severe Thunderstorm Warning | BIS | Dunn, McLean, Mercer, Morton, Oliver, Stark and 1 more | 50 min |
| Aug 22, 12:57 AM MDT | Tornado Warning | BIS | McLean, Mercer, Oliver | 33 min |
| Aug 22, 1:21 AM MDT | Severe Thunderstorm Warning | BIS | Burleigh, McLean, Mercer, Oliver, Sheridan | 39 min |
| Aug 22, 1:41 AM MDT | Tornado Warning | BIS | McLean, Sheridan | 34 min |
| Aug 22, 2:00 AM MDT | Severe Thunderstorm Warning | BIS | McLean, Sheridan, Wells | 45 min |
| Aug 22, 2:40 AM MDT | Severe Thunderstorm Warning | BIS | Foster, Sheridan, Wells | 32 min |
| Aug 22, 2:45 AM MDT | Wind Advisory | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more | 17 hr |
| Aug 22, 2:56 AM MDT | Areal Flood Advisory | BIS | Wells | 3 hr |
Nearby
High Wind Warnings in North Dakota, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.